Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Paroxetine. Seroxat.

(2 Posts)
GrownUpNow Wed 21-Sep-11 12:34:08

Okay, so I've been on the medication now for over six months and it really has made a big big difference. I feel like a real person. Less obsessive thinking about hurting myself or dying, less panic attacks, less anxiety, less depression. The CLARITY of thought that I have is like nothing before, I can actually remember things and think properly.

However, I am finding that I am getting a constant side effect that is making me want to come off them. The brain shocks that I would usually associate with withdrawal are happening consistently between 24hr doses, they are horrible... I found this description of them.

"During my worst Paxil withdrawals-my head feels like it is all over the place, my brain has turned into liquid, my brain swooshes around in my skull. It feels as is (static electricity)? is shooting through my brain; I can feel it travel down my arms into my hands. The world spins. "

What do I do now? I guess see a doctor, would this count as an emergency appointment, because I actually feel ill with it today like I just want to lie down so my head stops this spinning. How on earth am I going to cope when the side effects get worse as I come off this? And how will I cope with being mentally broken again. Will they put me onto another anti-depressant?

kerstina Wed 21-Sep-11 17:35:56

Am a bit confused by your post but thought I would reply as I do have experience of taking seroxat. I was on the liquid form so could very very gradually decrease the amount of the drug so I don't remember having any horrible side effects like you describe. Perhaps ask doctor for liquid. I took it years ago but I felt much more confident taking it and totally understand when you said your clarity of thought was better. I was definitely quicker and brighter taking it now I am back to being slower and more vague !

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now